MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 008631
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 0.035" angiographic wire was used during a procedure.There was no damage noted to the packaging.The device was removed from the packaging as per the ifu with no issues.The device was prepped as per ifu with no issues.The wire tip was not formed.The coating was moistened prior to use.The lesion was not pre-dilated.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during insertion.It was reported that when they exchanged the catheters over the wire to get into the left internal mammary artery in the aorta they noticed green coating coming off the wire.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: standard 4x4 gauze supplied in medline pack was soaked in heparinized saline to wipe the device.It was stated that the wire was removed and the procedure was completed as normal.No fragments of the wire coating remain in the patient.It was stated that nothing at the account has changed in regards to how devices are wiped down.At the account units are stored in the box on a shelf in a supply room.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: no deformation was noted to the device.Three used pieces of gauze also returned inside the bag.Green ptfe coating could be seen on each of the pieces of gauze.The proximal and distal ends of the wire appeared normal for a used device, when viewed under magnification.Ptfe coating appeared normal in areas and patchy in other areas along the length of the wire.A section of wire was wiped with saline-soaked gauze and ptfe coating was seen to come off the wire.Ptfe coating was seen to transfer onto both in-house gauze and onto the returned used gauze when used to wipe the wire.No other deformation was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8987857
Report Number1220452-2019-00121
Device Sequence Number3275891
Product Code DQX
UDI-Device Identifier00643169857124
UDI-Public00643169857124
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2024
Device Catalogue Number008631
Device Lot NumberGFDS2868
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/13/2019
12/19/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date09/30/2019
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight91